What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before the first event at Nov 1, 6:34 PM EST, 1 hour 24 minutes earlier.
Area forecast discussion, Nov 1, 6:34 PM EST, 1 hour 24 minutes before
Area Forecast Discussion
National Weather Service Boston/Norton MA
634 PM EST Sun Nov 1 2020
.SYNOPSIS...
Showers this evening will give way to mainly dry but much colder
weather returning after midnight. Monday will feature windy and
unseasonably cold temperatures. A Clipper system late Monday
night brings a brief period of scattered rain/snow showers with
some minor snow accumulations possible in the high terrain.
A blustery and rather chilly Tuesday as high pressure builds into
the region. High pressure and dry weather then continues into the
upcoming weekend. A warming trend to temperatures begins on
Wednesday, with above-normal temperatures by Thursday through the
weekend.
&&
.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
606 PM Update:
Busy/changeable next 6 hours looks to be in the offing for SNE.
Bands of steady rains of moderate to briefly heavy rains
associated with a pre-frontal trough across much of interior
MA/CT currently are moving into the I-495 corridor. These bands
of rain will move NE over the next couple of hours. Noting some
lightning occurring near LI showing up on the GOES GLM product
in strong mid-level diffluence ahead of the potent upper low.
Wouldn't necessarily discount the idea of a rumble or two of
thunder affecting our southern waters into the South Coast/SE
MA as the ongoing rain band progresses east.
However the cold front aloft is just entering Berkshire County
in MA and has a history of producing brief heavy rain and
squall conditions (G42 kt recently noted at ALB with G35-39kt
common as far south as the northern Poconos). Given it's history
and the strong forcing accompanying this band of heavy showers,
will monitor radar and trends closely for possible short-fused
SPS's for brief, locally strong wind gusts as the front
progresses eastward. HRRR generally holds this fine line of
gusty showers together into central MA, so such a threat may
exist at least to Worcester thru late this evening.
Didn't make any significant changes to the forecast otherwise.
Once the cold front moves in, much colder air will filter in on
increasingly breezy/gusty west winds.
Previous discussion:
* Showers this evening with brief heavy rain across RI/SE MA
* Mainly Dry, but turning blustery & colder after midnight
Potent amplifying upper level trough approaching from the Great
Lakes has increased the forcing for ascent and showers were
rapidly overspreading the region late this afternoon.
Showers will continue this evening with a modest southerly LLJ
coupled with intensifying surface low pressure near the south
coast. This will also enhance low level convergence, so a brief
period of heavy rain may occur this evening across RI/SE MA.
There is also some marginal elevated instability, so a rumble or
two of thunder can not be ruled out. The system is fairly
progressive, so the showers will pretty much come to an end by
mid to late evening across the interior and by midnight along
the coast.
Mainly dry but much colder and blustery weather returns to the
region after midnight. Other than a few snow showers possible
along the east slopes of the Berkshires, the main story will be
the return of unseasonably cold air. Low temps by daybreak
should drop into the upper 20s to lower 30s across the higher
terrain with mainly middle 30s elsewhere. Westerly wind gusts
of 20 to 30 mph will result in wind chill values in the upper
teens in the high terrain with 20s elsewhere.
&&
.SHORT TERM /6 AM MONDAY MORNING THROUGH MONDAY NIGHT/...
* Windy & Unseasonably Cold Monday
Monday...
Intensifying low pressure lifting into the Canadian Maritimes
will result in windy and unseasonably cold temperatures on
Monday. Strong cold advection will drop 850T below -10C. This
will hold high temperatures in the 35 to 40 degree range across
much of the interior and lower 40s along the coastal plain. 850
MB northwest LLJ on the order of 45 to 50 knots will be tapped
given ample mixing and steep lapse rates indicated on Bufkit
soundings. This should yield wind gusts of 40 to 50 mph and a
Wind Advisory has been posted for the entire region. A few gusts
a bit higher can not be ruled out, particularly in the higher
terrain. Given there are still some leaves on the trees, a few
power outages are certainly possible. This will also result in
Wind Chills in the 20s to around 30 all day.
A scattered to broken deck of clouds are anticipated given
dynamic shortwave and cold 500T near -32C. While dry weather
should dominate, a few brief rain/snow showers can not be ruled
out especially through early afternoon. This is particularly
true along the east slopes of the Berks, where a very minor snow
accumulation can not be ruled out.
Monday night...
Dry, blustery and unseasonably cold weather is on tap for Monday
evening. While we should see the strongest winds dissipate with
the loss of daytime heating, it will remain breezy during the
evening with temperatures in the upper 20s to the middle 30s.
After midnight we will have to keep an eye on a shortwave
dropping down from the northwest. While moisture will be
limited, steep lapse rates and a surface trough may be enough to
trigger a brief round of scattered rain/snow showers. This is
especially true along the east slopes of the Berkshires, where
an inch or two of snow can not be ruled out. Given clouds and
enough wind temps should generally hold in the upper 20s to
middle 30s through daybreak.
&&
.LONG TERM /TUESDAY THROUGH SUNDAY/...
Highlights...
* Blustery and chilly weather for Tues, with a cold Tues night.
* Moderating trend to temperatures starting Wed. Above to well above
normal temps Thurs thru the weekend, with an accompanying
prolonged stretch of dry weather.
* Next chance for precip around mid next week? Timing still unclear.
Details...
Tuesday into Tuesday Night:
Clipper low will continue to pass into the offshore waters early on
Tuesday. There may be some lingering snow showers thru mid-Tues AM
especially in NW MA/east slopes of the Berkshires (additional up to
1" accumulation possible), but with clearing skies through the day.
However strong cold advection (e.g. 925 mb temps fall to -3 to -5C)
most of the day will lead to a chilly and blustery day. NW wind
gusts through at least the morning around 30 to 40 mph, strongest
near Cape Cod, coastal MA and across the terrain. This will produce
morning wind chills in the upper 20s to mid 30s. However decreasing
trends to winds and gusts into the afternoon but especially as we
move into the evening. Highs only top out in the mid/upper 30s to
mid 40s. Expect strong radiational cooling Tues nite as high
pressure builds overhead. Used MOS a bit more heavily than NBM given
these conditions, supporting chilly lows in the 20s to near 30, with
lows near freezing near the waters.
Wednesday through Saturday Night:
Pattern transitions across CONUS to one of mid-level zonal flow on
Wed and will remain generally zonal through Thurs nite. The main
story really into the upcoming weekend is moderating temperatures
eventually toward above-normal/unseasonable levels, accompanied by a
prolonged stretch for dry weather. Following the 12z deterministic
and ensemble guidance, after the Clipper system that moves in Monday
night, the next chance for precipitation doesn't look to appear
until around mid next week. Expect several days of mostly clear
skies, with clear nights and good diurnal temperature ranges.
Surface high early Wed near southeast New England shifts offshore
and allows for southerly flow to allow for moderating temperatures.
Under full sun but with 925 mb temps around 0 to +2C, Wed should
still feature temps at or just below early-November normals in the
upper 40s to mid 50s.
Ridging is then maintained through at least Thurs nite. By Thurs
temps rise to above-normal levels with highs upper 50s to mid 60s,
and into the 60s by Friday. Appears to be a weak cold front that
brushes northern New England late Fri but looks dry with only a wind
shift from SW to W being the only notable effect the front's passage
will have.
Into the weekend, the 500 mb pattern amplifies significantly across
CONUS to one of deep troughing in the West, with a high-over-low
block pattern evolving across the East Coast. This will maintain the
dry weather pattern across New England with above to well-above
normal temperatures. Did go a couple degrees above NBM guidance for
highs and lows into the upcoming weekend, and some highs at or
around 70 aren't out of the question.
&&
.AVIATION /23Z SUNDAY THROUGH FRIDAY/...
Forecaster Confidence Levels...
Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.
00z TAF Update:
Tonight...Moderate Confidence. Any VFR eastern MA to deteriorate
to generally MVFR cigs/vis for most TAFs, perhaps briefly IFR-
vis thru 02z associated with steady rains tied to a pre-frontal
trough. Strong cold front now moving across eastern NY will
also be advancing eastward between 01-04z. A brief period of
MVFR-IFR visby RA/+RA, with even brief strong W wind gusts may
occur; will issue short-fused TEMPOs as need arises but brief
period of G35 possible as this strong front moves east.
Improvement occurs between 3z and 7z from west to east with most
locations becoming VFR. Mainly dry weather will prevail after
midnight, but a few snow showers are expected along the east
slopes of the Berks. It will become breezy though with W wind
gusts of 20 to 25 knots and up to 30 knots in a few spots.
Monday...High Confidence. VFR conditions dominate but some
localized brief MVFR ceilings are possible at times. Dry
weather will dominate, but a passing rain/snow shower or two are
possible especially along the east slopes of the Berks. It will
be windy with WNW wind gusts of 35 to 40 knots and a few gusts
up to 45 knots possible.
Monday night...High Confidence. Mainly VFR during the evening,
but some MVFR conditions may develop after 6z in some brief
scattered rain/snow showers. Strongest of the winds will
diminish during the early evening, but it will remain gusty.
KBOS TAF...Moderate confidence in the TAF.
KBDL TAF...Moderate confidence in the TAF.
Outlook /Tuesday through Friday/...
Tuesday: VFR. Windy with gusts up to 35 kt.
Tuesday Night: VFR. Breezy.
Wednesday: VFR.
Wednesday Night through Thursday Night: VFR. Breezy.
Friday: VFR.
&&
.MARINE...
Tonight through Monday night...High Confidence.
A strong cold front will cross the region later tonight as low
pressure system rapidly intensifies as it moves northeast and
away from the region. Showers this evening will give way to
mainly dry weather after midnight. However, strong cold
advection over the relatively mild ocean will result in an
extended period of Gale force WNW wind gusts of 35 to 45 knots.
These wind gusts will develop late tonight and continue through
Monday night. Gale Warnings posted for all waters.
Outlook /Tuesday through Friday/...
Tuesday: Low risk for gale force winds with gusts up to 40 kt.
Rough seas up to 14 ft.
Tuesday Night: Winds less than 25 kt. Local rough seas.
Wednesday: Winds less than 25 kt.
Wednesday Night through Thursday: Winds less than 25 kt. Seas
locally approaching 5 ft.
Thursday Night: Winds less than 25 kt. Areas of seas
approaching 5 ft.
Friday: Winds less than 25 kt. Seas locally approaching 5 ft.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...Wind Advisory from 9 AM to 6 PM EST Monday for CTZ002>004.
MA...Wind Advisory from 9 AM to 6 PM EST Monday for MAZ002>024-026.
RI...Wind Advisory from 9 AM to 6 PM EST Monday for RIZ001>008.
MARINE...Gale Warning from midnight tonight to 5 PM EST Tuesday for
ANZ232>235-237-254>256.
Gale Warning from 7 AM to 10 PM EST Monday for ANZ230-236.
Gale Warning from 3 AM Monday to 5 PM EST Tuesday for ANZ231-
250-251.
&&
SYNOPSIS...Frank/Loconto
NEAR TERM...Frank/Loconto
SHORT TERM...Frank
LONG TERM...Frank/Loconto
AVIATION...Frank/Loconto
MARINE...Frank/LocontoHazardous weather outlook, Nov 1, 4:22 PM EST, 3 hours 36 minutes before
Hazardous Weather Outlook
National Weather Service Boston/Norton MA
422 PM EST Sun Nov 1 2020
CTZ002>004-MAZ002>024-026-RIZ001>008-022130-
Hartford CT-Tolland CT-Windham CT-Western Franklin MA-
Eastern Franklin MA-Northern Worcester MA-Central Middlesex MA-
Western Essex MA-Eastern Essex MA-Western Hampshire MA-
Western Hampden MA-Eastern Hampshire MA-Eastern Hampden MA-
Southern Worcester MA-Western Norfolk MA-Southeast Middlesex MA-
Suffolk MA-Eastern Norfolk MA-Northern Bristol MA-
Western Plymouth MA-Eastern Plymouth MA-Southern Bristol MA-
Southern Plymouth MA-Barnstable MA-Dukes MA-Nantucket MA-
Northern Middlesex MA-Northwest Providence RI-
Southeast Providence RI-Western Kent RI-Eastern Kent RI-Bristol RI-
Washington RI-Newport RI-Block Island RI-
422 PM EST Sun Nov 1 2020
...WIND ADVISORY IN EFFECT FROM 9 AM TO 6 PM EST MONDAY...
This Hazardous Weather Outlook is for northern Connecticut, all of
Massachusetts east of Berkshire County, and Rhode Island.
.DAY ONE...Tonight.
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Wind Advisory.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
ANZ232>235-237-254>256-022130-
Nantucket Sound-Vineyard Sound-Buzzards Bay-Rhode Island Sound-
Block Island Sound-
Coastal waters from Provincetown MA to Chatham MA to Nantucket MA
out 20 nm-
Coastal Waters extending out to 25 nm South of Marthas Vineyard and
Nantucket-
Coastal Waters from Montauk NY to Marthas Vineyard extending out to
20 nm South of Block Island-
422 PM EST Sun Nov 1 2020
...GALE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 5 PM EST
TUESDAY...
This Hazardous Weather Outlook is for Massachusetts coastal waters
and Rhode Island coastal waters.
.DAY ONE...Tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Gale Warning.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Gale Warning.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
ANZ231-250-251-022130-
Cape Cod Bay-
Coastal waters east of Ipswich Bay and the Stellwagen Bank National
Marine Sanctuary-Massachusetts Bay and Ipswich Bay-
422 PM EST Sun Nov 1 2020
...GALE WARNING IN EFFECT FROM 3 AM MONDAY TO 5 PM EST TUESDAY...
This Hazardous Weather Outlook is for Massachusetts coastal waters.
.DAY ONE...Tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Gale Warning.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Gale Warning.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
ANZ230-236-022130-
Boston Harbor-Narragansett Bay-
422 PM EST Sun Nov 1 2020
...GALE WARNING IN EFFECT FROM 7 AM TO 10 PM EST MONDAY...
This Hazardous Weather Outlook is for Massachusetts coastal waters
and Rhode Island coastal waters.
.DAY ONE...Tonight.
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Gale Warning.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
For more information on upcoming hazardous weather, please see the
Area Forecast Discussion on our webpage for the latest forecast
thinking. There is also our Enhanced Hazardous Weather Outlook at
www.weather.gov/box/ehwo
For the latest updates...please visit our webpage at
www.weather.gov/boston
You can follow us on Facebook at
www.facebook.com/us.nationalweatherservice.boston.gov
You can follow us on Twitter at
@NWSBoston
In the hours before
Special weather statement, Nov 1, 6:48 PM EST, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Boston/Norton MA
648 PM EST Sun Nov 1 2020
CTZ002-MAZ002-003-008>011-020045-
Hartford-Western Franklin-Western Hampshire-Western Hampden-Eastern
Hampden-Eastern Franklin-Eastern Hampshire-
648 PM EST Sun Nov 1 2020
...A LINE OF HEAVY SHOWERS WITH GUSTY WINDS WILL MOVE INTO THE
CONNECTICUT VALLEY...
At 643 PM EST...Doppler radar indicated a line of heavy showers with
strong wind gusts along a line extending from near Manchester
Vermont to near New Ashford to near Philmont New York, and was
moving east at 45 mph.
This line of showers has a history of producing wind gusts up to 50
mph across parts of eastern New York. Winds may be strong enough to
produce minor wind damage, such as downed tree limbs and branches. A
brief period of heavy rain can also be expected.
Locations impacted include...
Springfield, Chicopee, Enfield, Westfield, Holyoke, Amherst,
Northampton, Agawam, West Springfield, Greenfield, Orange, Deerfield,
Ludlow, South Hadley, Easthampton, Longmeadow, Suffield, Belchertown,
Windsor Locks and Monroe.
Head indoors as conditions will change rapidly. Winds may be strong
enough to produce minor damage, such as downed tree limbs or
branches.
&&
LAT...LON 4215 7307 4215 7303 4231 7300 4233 7306
4238 7307 4239 7301 4266 7295 4267 7300
4270 7295 4270 7302 4274 7302 4272 7229
4238 7240 4193 7263 4205 7305
TIME...MOT...LOC 2343Z 291DEG 38KT 4317 7316 4265 7322 4229 7359
LocontoSpecial weather statement, Nov 1, 7:56 PM EST, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Boston/Norton MA
756 PM EST Sun Nov 1 2020
CTZ002>004-MAZ003-004-010>012-026-RIZ001-003-020200-
Hartford-Tolland-Windham-Northwest Middlesex County-Southern
Worcester-Eastern Hampden-Eastern Franklin-Northern Worcester-Eastern
Hampshire-Northwest Providence-Western Kent-
756 PM EST Sun Nov 1 2020
...A LINE OF HEAVY SHOWERS WITH GUSTY WINDS WILL MOVE INTO CENTRAL
MASSACHUSETTS AND NORTHERN CONNECTICUT...
At 754 PM EST...A shower with strong wind gusts was along a line
extending from near Gill to near Glastonbury, and was moving east at
35 mph.
This line of showers has a history of producing wind gusts up to 50
mph across parts of eastern New York. Winds may be strong enough to
produce minor wind damage, such as downed tree limbs and branches. A
brief period of heavy rain can also be expected.
Locations impacted include...
Worcester, Springfield, Manchester, Enfield, Leominster, Fitchburg,
Amherst, Shrewsbury, Glastonbury, Vernon, Mansfield, South Windsor,
Windham, Plainfield, Orange, Ludlow, Gardner, Grafton, Willimantic
and Killingly.
Head indoors as conditions will change rapidly. Winds may be strong
enough to produce minor damage, such as downed tree limbs or
branches.
&&
LAT...LON 4160 7174 4161 7179 4164 7179 4163 7196
4166 7216 4171 7224 4166 7230 4168 7251
4266 7249 4271 7169
TIME...MOT...LOC 0054Z 269DEG 30KT 4259 7249 4169 7248
Chai